Alert archive / California / Hard Freeze Warnings in 2013

Hard Freeze Warning 2, NWS Eureka, CA

January 13, 2013

NWS Eureka, CA issued this hard freeze warning at Jan 13, 2013, 11:42 AM PST. It took effect at Jan 14, 2013, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 11:42 AM PST (19:42 UTC)
In effect from
Jan 14, 2013, 2:00 AM PST
Expired
Jan 14, 2013, 8:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WWUS76 KEKA 131942
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1142 AM PST SUN JAN 13 2013

...VERY COLD TEMPERATURES OVERNIGHT...

A COLD AIR MASS OVER THE REGION WILL COMBINE WITH MOSTLY CLEAR
SKIES AND LIGHT WINDS TONIGHT. THIS WILL ALLOW MINIMUM
TEMPERATURES TO DROP INTO THE 20S BY EARLY MONDAY MORNING.

CAZ002-140845-
/O.NEW.KEKA.HZ.W.0002.130114T1000Z-130114T1600Z/
MENDOCINO COAST-
1142 AM PST SUN JAN 13 2013

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE MID TO UPPER 20S.

* LOCATIONS...AREAS OF MENDOCINO COUNTY AWAY FROM THE IMMEDIATE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS APPROPRIATELY TO PROTECT FROM FROST BITE AND HYPOTHERMIA.

UNPROTECTED WATER PIPES SHOULD BE COVERED OR FAUCETS ALLOWED TO
DRIP.

MAKE SURE PETS NORMALLY LEFT OUTDOORS CAN HANDLE THE COLD.

A HARD FREEZE WARNING MEANS TEMPERATURES BELOW FREEZING ARE
EXPECTED ACROSS A LARGE AREA.

&&

$$
2 follow-up statements
643 
WWUS76 KEKA 140816
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1216 AM PST MON JAN 14 2013

...VERY COLD TEMPERATURES OVERNIGHT...

A COLD AIR MASS OVER THE REGION WILL COMBINE WITH MOSTLY CLEAR
SKIES AND LIGHT WINDS TONIGHT. THIS WILL ALLOW MINIMUM
TEMPERATURES TO DROP INTO THE 20S BY EARLY MONDAY MORNING.

CAZ002-141600-
/O.CON.KEKA.HZ.W.0002.130114T1000Z-130114T1600Z/
MENDOCINO COAST-
1216 AM PST MON JAN 14 2013

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE MID TO UPPER 20S.

* LOCATIONS...AREAS OF MENDOCINO COUNTY AWAY FROM THE IMMEDIATE 
  COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRESS APPROPRIATELY TO PROTECT FROM FROST BITE AND HYPOTHERMIA.

UNPROTECTED WATER PIPES SHOULD BE COVERED OR FAUCETS ALLOWED TO
DRIP.

MAKE SURE PETS NORMALLY LEFT OUTDOORS CAN HANDLE THE COLD.

A HARD FREEZE WARNING MEANS TEMPERATURES BELOW FREEZING ARE
EXPECTED ACROSS A LARGE AREA.

&&

$$
322 
WWUS76 KEKA 141601
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
801 AM PST MON JAN 14 2013

CAZ002-141715-
/O.EXP.KEKA.HZ.W.0002.000000T0000Z-130114T1600Z/
MENDOCINO COAST-
801 AM PST MON JAN 14 2013

...HARD FREEZE WARNING HAS EXPIRED...

THE HARD FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Jan 13, 3:30 AM PST, 8 hours 12 minutes earlier.

Area forecast discussion, Jan 13, 3:30 AM PST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 AM PST SUN JAN 13 2013

.SYNOPSIS...AN UPPER LEVEL RIDGE CURRENTLY BUILDING OVER THE WEST
COAST WILL BRING DRY WEATHER TO NORTHWEST CALIFORNIA FOR THE NEXT
WEEK.

&&

DISCUSSION...A STRONG RIDGE OF HIGH PRESSURE NOW BEGINNING TO
ESTABLISH ITSELF OVER THE REGION. REMNANT COLD AIR OVER THE REGION
HAS COMBINED WITH CLEAR SKIES AND LIGHT WINDS TO ALLOW WIDESPREAD
COLD TEMPERATURES THIS MORNING. MINIMUM TEMPERATURES HAVE DROPPED
TO THE UPPER 20S ALONG THE COAST TO UPPER TEENS INLAND. AS A RESULT,
THE HARD FREEZE WARNING REMAINS IN EFFECT FOR THE COASTAL ZONES
THROUGH LATE MORNING. TEMPERATURES WILL WARM UP ON SUNDAY AS A
STRONG RIDGE BUILDS OVER THE WEST COAST. THE RIDGE WILL BRING DRY
WEATHER, LIGHT WINDS, AND WARMER DAYTIME TEMPERATURES TO NORTHWEST
CALIFORNIA FOR THE NEXT WEEK. HOWEVER, MOSTLY CLEAR TO CLEAR SKIES
WILL LEAD TO COLD NIGHTS AND MORNINGS. ANOTHER HARD FREEZE MAYBE
NEEDED FOR THE COASTAL ZONES AGAIN TONIGHT AND PERHAPS TUESDAY
MORNING. OTHERWISE PLEASANT WINTER WEATHER WILL CONTINUE AS BOTH
PRIMARY EXTENDED MODELS ARE IN GOOD AGREEMENT TO MAINTAIN THE RIDGE
THROUGH THE NEXT 10 DAYS OR SO.

AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL
CONTINUE AT KCEC, KACV AND KUKI THROUGH MONDAY MORNING AS A HIGH
PRESSURE RIDGE PERSIST ACROSS THE AREA.

MARINE...THE WINDS WILL INCREASE TODAY AS THE PRESSURE GRADIENT
TIGHTENS ACROSS THE WATERS. THE SEAS WILL INCREASE AND SMALL CRAFT
ADVISORIES WILL BE IN EFFECT ACROSS ALL THE WATERS THROUGH EARLY
MONDAY MORNING. THE PRESSURE GRADIENT WILL RELAX ON MONDAY AS A HIGH
PRESSURE RIDGE SHIFTS NORTHWARD. LIGHT TO MODERATE WINDS AND LOW TO
MODERATE SEAS WILL PREVAIL ACROSS THE WATERS TUESDAY THROUGH
THURSDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HARD FREEZE WARNING FROM 2 AM TO 9 AM SUNDAY CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...SCA ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 13, 11:42 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1142 AM PST SUN JAN 13 2013

CAZ001-003-004-076-141945-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
MENDOCINO INTERIOR-
1142 AM PST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-141945-
MENDOCINO COAST-
1142 AM PST SUN JAN 13 2013

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

Hard Freeze Warnings in California, 2013Every hard freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.